RENO, Nev. (KOLO) – “We talk about it a lot, because I am the 1%er,” says Louise. I
t’s been about a year since we talked to Louise. At that time, she was dealing with a swollen painful face caused by fillers in combination with the COVID Vaccine.
“The vaccine combined with the filler made this happen and it has been documented,” she says.
Not only the vaccine, but exposure to the virus itself can cause the injected area to become inflamed and painful.
These days she says the problem moves from one side of her face to the other. The treatment, high blood pressure medication in a very low dose.
While such treatment is only temporary, Louise hasn’t been so lucky.
“So June would have been 9 months I thought we might want to get off of this crap,” says Louise. “And it went two weeks and the right side of my face exploded again,” she says.
“I’ve seen 6 already,” says Dr. Cindy Lamerson, a board-certified Dermatologist who gives the number of patients she’s treated within the year. “And significant swelling. Enough to intervene and do something about it,” she says.
Dr. Lamerson says researchers have looked at 30,000 patients who received hyaluronic acid filler and only found three patients out of that number who have problems like Louise. Dr. Lamerson can’t explain her numbers, or why it’s happening exactly.
For “Louise” the unknowns have meant she can’t get the most recent booster and avoids getting infected with the virus. She has no idea if she’ll ever be able to get off the high blood pressure medication and surmises it may happen when the filler leaves her body—that could be about a year from now.
Dr. Lamerson says by far this medical phenomenon is not as serious as other complications from COIVD. But she says if more research were to go into this, it might lead to a better understanding of COVID and its impact on other parts of the body not just the face.
Copyright 2022 KOLO. All rights reserved.